Asthma UK community forum
9,836 members16,615 posts

Doxycycline Antibiotic

Hi there

Had flu/chesty cough which led to a chest infection for the Christmas holidays. Put on the good old amoxicillin antibiotic, which didn't really kick-in until the last day. Thought I was getting back to normal, although my sinuses were also playing up but this is not unusual for me. However, I had an asthma review appointment a few days ago and my asthma nurse wasn't happy with my peak flow reading of 340 (predicted 450) so she has put me on another antibiotic called Doxycycline to try and clear my sinuses and hoepfully help my chest. Since starting the antibiotic I actually feel more lousy with a thumping headache and no appetite. Chesty cough has gone, no wheeze but my chest feels tighter. I have been taking it with food and a glass of water as advised. Anyone ever been on Doxycyline and had similar feeling?

7 Replies
oldestnewest

Yes, I've been on it many times. It was a preferred AB of my previous consultant & my GP tends to prescribe it automatically now when I get an infection. It does carry some side effects, as does everything, but I'm told it's one of the most trusted antibiotics around & still one of the most effective for chest infections. There are a few warnings that come with it around, for example, sunlight (if only!) & dairy products, so maybe just have a good read of the patient info leaflet to make sure you're not inadvertently triggering a side effect; otherwise, hopefully, it will deal with your trouble soon.

1 like
Reply

Thanks, good to know it is one of the trusted antibiotics as a lot of reviews online are very negative. It probably takes a few days for it to kick in, will give it over the weekend and fingers crossed I get shifted of this sinus/chest infection next week.

2 likes
Reply

I've been on doxycyline many times combined with prendisilone (steroids) and they have always worked in clearing things up when I have an infection and hacking uncontrollable cough. I haven't had any real side effects from them. In fact I usually get a mild 'high' from them - although that's probably from the steroids rather than the anti-biotics. Anyway, hope you feel better soon.

2 likes
Reply

Thanks I think a course of prednisolone is what I need as my previous Dr would have given them to me with the antibiotic but this new Dr & asthma nurse never seem to suggest it. I regret not asking for them when I was at my asthma review! However if it doesn't clear up after this course of antibiotics I will just annoy them again.

1 like
Reply

Doxycycline is most often prescribed for urinary tract infections and STI's - it made me constipated .

Reply

Yes I have had Doxycycline for a chest infection ,have had no problem with them.

1 like
Reply

I'm currently on Doxicycline and 5days of Prednisoline. Still coughing and wheezy particularly at night. Had good old Amoxil beforehand. Feel crappy so going to chase GP for result of chest x Ray. Just feel I should be turning the corner now but not

1 like
Reply

You may also like...